Share this Article
Teo L, Tan E
Correspondence: Dr Eileen Tan, firstname.lastname@example.org
Drug rash with eosinophilia and systemic symptoms (DRESS) is a hypersensitivity syndrome. It presents with severe cutaneous eruption, fever, lymphadenopathy, hepatitis, haematological abnormalities with eosinophilia, atypical lymphocytes and may also involve other organs. The multi-organ involvement differentiates this entity from other common drug eruptions. DRESS has been associated with higher morbidity and mortality compared to other adverse drug reactions. Sulphasalazine hypersensitivity is rarely reported and we wish to highlight a case of sulfasalazine-induced DRESS presenting as leukocytoclastic vasculitis, hepatitis and haematological abnormalities in a 49-year-old Indian woman.
Keywords: drug eruption, drug rash, eosinophilia, hypersensitivity, sulphasalazine
Singapore Med J 2006; 47(3): 237-239